Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2007, 2:53 AM CDT for Atascosa County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2007, 2:53 AM CDT (07:53 UTC)
- Expired
- Apr 25, 2007, 3:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 10:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 250753 SVREWX TXC013-250830- /O.NEW.KEWX.SV.W.0116.070425T0753Z-070425T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 253 AM CDT WED APR 25 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...CHRISTINE...CAMPBELLTON... * UNTIL 330 AM CDT * AT 246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CHRISTINE...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHRISTINE BY 300 AM CDT... A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 2875 9872 2862 9858 2881 9814 2902 9837 $$
3 follow-up statements
000 WWUS54 KEWX 250802 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 AM CDT WED APR 25 2007 TXC013-250830- /O.CON.KEWX.SV.W.0116.000000T0000Z-070425T0830Z/ ATASCOSA TX- 303 AM CDT WED APR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR ATASCOSA COUNTY... AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTINE...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF CAMPBELLTON BY 310 AM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2875 9872 2862 9858 2881 9814 2902 9837 $$
000 WWUS54 KEWX 250811 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 312 AM CDT WED APR 25 2007 TXC013-250830- /O.CON.KEWX.SV.W.0116.000000T0000Z-070425T0830Z/ ATASCOSA TX- 312 AM CDT WED APR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR ATASCOSA COUNTY... AT 304 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF CHRISTINE...MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2875 9872 2862 9858 2881 9814 2902 9837 $$
000 WWUS54 KEWX 250834 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 AM CDT WED APR 25 2007 TXC013-250844- /O.EXP.KEWX.SV.W.0116.000000T0000Z-070425T0830Z/ ATASCOSA TX- 334 AM CDT WED APR 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ATASCOSA COUNTY EXPIRED AT 330 AM CDT... THE THUNDERSTORM HAS MOVED INTO KARNES COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2875 9872 2862 9858 2881 9814 2902 9837 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:50 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 24, 11:50 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 PM CDT TUE APR 24 2007 .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 09Z FROM KAUS TO KHYI TO KSAT AND KSSF. CEILINGS WILL VARY FROM NEAR 1000 FT TO 2000 FT. FURTHER WEST...CEILINGS OF 5 THSD TO 10 THSD FT BKN WILL BECOME SCATTERED CLOUDS ABOVE 10 THSD FT BY 08Z. SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF A KAUS TO KSAT LINE AFTER 09Z...WITH CEILINGS BECOMING 3000 TO 6000 FT BROKEN...WITH SCATTERED CLOUDS ABOVE 10 THSD FT VCNTY KDRT. BY 15Z VFR CONDITIONS WILL PREVAIL ACROSS THE AREA WITH CONDITIONS BECOMING SCATTERED CLOUDS ABOVE 10 THSD FT...WITH NORTHWEST WINDS 10 TO 15 KNOTS. && .PREV DISCUSSION... /ISSUED 1057 PM CDT TUE APR 24 2007/ UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND WX BASED ON LATEST RADAR TRENDS. MAIN THREAT TONIGHT FOR THE AUSTIN/SAN ANTONIO CORRIDOR WILL BE FLASH FLOODING NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 643 PM CDT TUE APR 24 2007/ AVIATION... A LINE OF THUNDERSTORMS WILL TRACK SLOWLY EAST ACROSS THE AREA. THUNDERSTORMS WILL IMPACT KDRT AROUND 03Z AND KSAT-KAUS ARND 06Z. WIND GUSTS TO 45KTS AND HAIL WILL ACCOMPANY THE STORMS. OTHERWISE, MVFR CIGS WILL LOWER TO IFR BY 06Z. ONCE THE THUNDERSTORMS PASS OVER THE TERMINALS CIGS WILL LIFT TO VFR AND CLEAR OUT BY 16Z. NW WINDS OF 10 TO 15 KTS WILL PREVAIL AFTER 16Z. PREV DISCUSSION... /ISSUED 545 PM CDT TUE APR 24 2007/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS A TAD...MAINLY ACROSS THE NORTHERN HILL COUNTRY AND EDWARDS PLATEAU BASED ON 18Z NAM DATA AND THE LATEST RADAR IMAGES SHOWING A LINE OF TSTMS DEVELOPING ACROSS SOUTHERN PORTIONS OF WFO SJT. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 325 PM CDT TUE APR 24 2007/ DISCUSSION...BUSY NIGHT AHEAD UPPER SYSTEM ACROSS INTERMOUNTAIN REGION APPEARS TO BE SLOWING AS DRY LINE HAS COME TO A CRAWL ACROSS THE CONCHO VALLEY EDWARDS..PLATEAU REGIONS. AS UPPER JET STREAKS MOVE OVER AREA IN BASE OF UPPER LOW TONIGHT IT WILL ENCOUNTER THE LOW LEVEL JET FEEDING RICH GULF MOISTURE NORTH. THIS INTERSECTION WITH ITS ASSOCIATED UPPER LEVEL INSTABILITY AND FAVORABLE WIND SHEARS WILL LEAD US TO PREDICT A SIGNIFICANT SEVERE WEATHER AND EVENTUAL FLASH FLOOD EVENT TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR MUCH OF THE EASTERN TWO THIRDS OF THE REGION. THE TROUGH WILL PUSH ACROSS TOMORROW WITH A DRYING WEST TO NORTHWEST FLOW. SUBTROPICAL WESTERLIES TAKE OVER THURSDAY WITH DRY COOL NIGHTS AND WARM AFTERNOONS THROUGH FRIDAY. SOME LATE NIGHT AND MORNING RADIATION FOG MAY OCCUR FRIDAY MORNING. UPPER RIDGING WILL FOLLOW OVER THE WEEKEND BUT ANOTHER UPPER LOW WILL DEVELOP OVER SOUTHERN CALIFORNIA THURSDAY AND ALLOW WEAK IMPULSES TO BRING CLOUDINESS INTO THE AREA..DESPITE WEAK RIDGING ALOFT. WELL LIKELY BE INFLUENCED BY THE SUBTROPICAL JET THROUGH THE MIDDLE OF NEXT WEEK WITH INCREASING LOW AND MID LEVEL MOISTURE AND INCREASING CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 85 54 83 59 / 100 30 - 0 - AUSTIN BERGSTROM INTL AIRPORT 64 83 52 81 55 / 100 40 - 0 - DEL RIO INTL AIRPORT 63 90 58 87 66 / 40 - - - - SAN ANTONIO INTL AIRPORT 65 83 54 83 61 / 90 20 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 11/08/18/05/JB
Hazardous weather outlook, Apr 24, 6:10 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 610 PM CDT TUE APR 24 2007 TXZ171>173-183>194-202>209-217>225-228-252245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN HILL COUNTRY AND ADJACENT AREAS ALONG THE I-35 CORRIDOR. THE HIGH RISK AREA IS GENERALLY TO THE RIGHT OF A LINE FROM LEXINGTON TO BOERNE TO MOUNTAIN HOME TO SAN SABA. OUTSIDE OF THIS LINE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR TONIGHT THROUGH EARLY WEDNESDAY MORNING FOR NEARLY ALL OF SOUTH CENTRAL TEXAS. A STRONG AND SLOW MOVING SPRING STORM SYSTEM WILL BRING A THREAT FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...VERY HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. THE TORNADO AND HEAVY RAIN THREAT WILL BE GREATEST ACROSS AREAS GENERALLY NORTH OF I-10 AS A SLOW MOVING SQUALL LINE SWEEPS SLOWLY ACROSS THE AREA LATE THIS EVENING INTO THE EARLY MORNING HOURS. WIDESPREAD RAINS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE WATCH AREA...WITH LOCALIZED HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE NORTH OF I-10. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS EVENING.
In the hours before
Local storm report, Apr 25, 2:13 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
213 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL DEVINE 29.15N 98.90W
04/24/2007 E1.75 INCH MEDINA TX LAW ENFORCEMENT
&&
BFLocal storm report, Apr 25, 2:14 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL NATALIA 29.19N 98.86W
04/24/2007 E1.75 INCH MEDINA TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND TREES DOWN.
&&
BFLocal storm report, Apr 25, 2:18 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL DEVINE 29.15N 98.90W
04/24/2007 E1.75 INCH MEDINA TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND TREES DOWN.
&&
BFLocal storm report, Apr 25, 2:21 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 NE SAN ANTONIO 29.49N 98.47W
04/25/2007 BEXAR TX LAW ENFORCEMENT
TREE FELL ON HOUSE.
&&
BFLocal storm report, Apr 25, 2:30 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 1 S LOCKHART 29.86N 97.68W
04/25/2007 CALDWELL TX LAW ENFORCEMENT
*** 1 INJ *** NUMBER OF LARGE TREES DOWN. WIND DAMAGE TO
HOMES. ROOF BLOWN OFF A HOME. 2 BLOCKS N OF FM 20.
&&
BFLocal storm report, Apr 25, 2:34 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND DMG 10 SW GONZALES 29.41N 97.57W
04/25/2007 GONZALES TX LAW ENFORCEMENT
WIND DAMAGE TO BARN IN COST, TX.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:33 PM CDT | Tornado Warning | EWX | Dimmit | 57 min |
| Apr 24, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 53 min |
| Apr 24, 8:26 PM CDT | Tornado Warning | EWX | Dimmit | 34 min |
| Apr 24, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 57 min |
| Apr 24, 9:11 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 64 min |
| Apr 24, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 31 min |
| Apr 24, 9:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 59 min |
| Apr 24, 10:07 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 53 min |
| Apr 24, 10:21 PM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 4 hr |
| Apr 24, 11:00 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 46 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 64 min |
| Apr 24, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 57 min |
| Apr 24, 11:43 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 48 min |
| Apr 24, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 54 min |
| Apr 25, 12:06 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 114 min |
| Apr 25, 12:08 AM CDT | Tornado Warning | EWX | Atascosa, Bexar | 37 min |
| Apr 25, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 54 min |
| Apr 25, 12:38 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 48 min |
| Apr 25, 1:23 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales | 53 min |
| Apr 25, 1:36 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 54 min |
| Apr 25, 1:46 AM CDT | Tornado Warning | EWX | Fayette, Gonzales | 29 min |
| Apr 25, 2:03 AM CDT | Tornado Warning | EWX | Lavaca | 33 min |
| Apr 25, 2:06 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 24 min |
| Apr 25, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 36 min |
| Apr 25, 4:26 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.